Advertisement

Hurst Index Estimation in Stochastic Differential Equations Driven by Fractional Brownian Motion

  • Jan Gairing
  • Peter Imkeller
  • Radomyra Shevchenko
  • Ciprian TudorEmail author
Article
  • 21 Downloads

Abstract

We consider the problem of Hurst index estimation for solutions of stochastic differential equations driven by an additive fractional Brownian motion. Using techniques of the Malliavin calculus, we analyze the asymptotic behavior of the quadratic variations of the solution, defined via higher-order increments. Then we apply our results to construct and study estimators for the Hurst index.

Keywords

Hurst index estimation Stochastic differential equation Fractional Brownian motion Quadratic variation Malliavin calculus Central limit theorem 

Mathematics Subject Classification (2010)

60G15 60H05 60G18 

Notes

Acknowledgements

R. Shevchenko acknowledges the financial support of the Collaborative Research Center “Statistical modeling of nonlinear dynamic processes” (SFB 823). C. Tudor acknowledges the partial support from the Labex CEMPI (ANR-11-LABX-0007-01) and MATHAMSUD project SARC (19-MATH-06).

References

  1. 1.
    Barabasi, A., Stanley, H.: Fractal Concepts in Surface Growth. Cambridge University Press, Cambridge (1995)CrossRefzbMATHGoogle Scholar
  2. 2.
    Bayraktar, E., Poor, V., Sricar, R.: Estimating the fractional dimension of the SP 500 index using wavelet analysis. Int. J. Theor. Appl. Finance 7(5), 615–643 (2004)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Beran, J.: Statistics of Long-Memory Processes. Chapman & Hall, London (1995)zbMATHGoogle Scholar
  4. 4.
    Besalú, M., Kohatsu-Higa, A., Tindel, S.: Gaussian type lower bounds for the density of solutions of SDEs driven by fractional Brownian motion. Ann. Probab. 44(1), 399–443 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Breuer, P., Major, P.: Central limit theorems for nonlinear functionals of Gaussian fields. J. Multivar. Anal. 13, 425–441 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Brouste, A., Fukasawa, M., Hino, H., Iacus, S.M., Kamatani, K., Koike, Y., Masuda, H., Nomura, R., Ogihara, T., Shimuzu, Y., Uchida, M., Yoshida, N.: The YUIMA project: A computational framework for simulation and inference of stochastic differential equations. J. Stat. Softw. 57, 1–51 (2014)CrossRefGoogle Scholar
  7. 7.
    Coeurjolly, J.F.: Estimating the parameters of a fractional Brownian motion by discrete variations of its sample paths. Stat. Inference Stoch. Process. 4, 199–227 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Dacunha-Castelle, D., Duflo, M.: Probability and Statistics, vol. II. Springer, New York (1986)CrossRefzbMATHGoogle Scholar
  9. 9.
    Ditlevsen, P.D.: Observation of \(\alpha \)-stable noise induced millenial climate changes from an ice record. Geophys. Res. Lett. 26(10), 1441–1444 (1999)CrossRefGoogle Scholar
  10. 10.
    Embrechts, P., Maejima, M.: Selfsimilar Processes. Princeton University Press, Princeton (2002)zbMATHGoogle Scholar
  11. 11.
    Hein, C., Imkeller, P., Pavlyukevich, I.: Limit theorems for p-variations of solutions of SDEs driven by additive stable Lévy noise and model selection for paleo-climatic data. Recent development in stochastic dynamics and stochastic analysis, 161–175, Interdiscip. Math. Sci. 8, World Sci. Publications, Hackensack, NJ (2010)Google Scholar
  12. 12.
    Hu, Y., Liu, Y., Nualart, D.: Rate of convergence and asymptotic error distribution of Euler approximation schemes for fractional diffusions. Ann. Appl. Probab. 26(2), 1147–1207 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Istas, J., Lang, G.: Quadratic variations and estimation of the local Hölder index of a Gaussian process. Ann. Inst. Henri Poincaré 33(4), 407–436 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kijima, M., Tam, C.M.: Fractional Brownian Motions in Financial Models and Their Monte Carlo Simulation. Theory and Applications of Monte Carlo Simulations. InTech, Rijeka (2013)CrossRefGoogle Scholar
  15. 15.
    Kloeden, P., Neuenkirch, A.: The pathwise convergence of approximation schemes for stochastic differential equations. LMS J. Comput. Math. 10, 235–253 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Nguyen, T.D., Privault, N., Torrisi, G.L.: Gaussian estimates for solutions of some one-dimensional stochastic equations. Potential Anal. 43(2), 289–311 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Nualart, D.: The Malliavin Calculus and Related Topics. Springer, Heidelberg (2006)zbMATHGoogle Scholar
  18. 18.
    Nualart, D., Ouknine, Y.: Regularization of differential equations by fractional noise. Stoch. Process. Appl. 102, 103–116 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Pipiras, V., Taqqu, M.: Integration questions related to fractional Brownian motion. Probab. Theory Relat. Fields 118(2), 251–291 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Tudor, C.A.: Analysis of Variations for Self-Similar Processes. A Stochastic Calculus Approach. Springer, Cham (2013)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  • Jan Gairing
    • 1
  • Peter Imkeller
    • 2
  • Radomyra Shevchenko
    • 3
  • Ciprian Tudor
    • 4
    • 5
    Email author
  1. 1.Mathematisches InstitutLudwig-Maximilians-Universität MünchenMunichGermany
  2. 2.Institut für MathematikHumboldt-Universität zu BerlinBerlinGermany
  3. 3.Fakultät für MathematikTechnische Universität DortmundDortmundGermany
  4. 4.UMR 8524 Laboratoire Paul PainlevéCNRS, Université de Lille 1Villeneuve-d’AscqFrance
  5. 5.ISMMARomanian AcademyBucharestRomania

Personalised recommendations